MAUDE Adverse Event Report: DEPUY MITEK LLC US 60° SUTURE GRASPER; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US 60° SUTURE GRASPER; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 251723
Medical Device Problem Codes Material Deformation (2976); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).Reporter is a j&j employee.Investigation summary
=
> the complaint device was received and evaluated.Upon visual inspection, the device was found to be in good structural shape, the shaft has no damage as well as the needle, the wire hook shape is deformed.The hook can be retracted inside the shaft by pushing the button.A manufacturing record evaluation was performed for the finished device 8l67350 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection and functional test result, this complaint cannot be confirmed.The customer reported that the hook was already out of the needle when unsealing the blister, however there is no evidence that the hook was already out of the needle, no photos were provided by the customer.The root cause for the abnormal hook shape can be attributed to the fact that the device was returned without its blister, therefore the wire got deformed.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the affiliate in japan that during an arthroscopic rotator cuff repair procedure on (b)(6) 2022, it was observed that the 60° suture grasper was unsealed that the hook on the needle had already come out.According to the report, they tried to retract the hook back into the needle but failed.During in-house engineering evaluation, it was determined that the wire hook shape on the device was deformed.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.The device was brand new and the first use when the issue occurred.No additional information was provided.

Brand Name
60° SUTURE GRASPER
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14697181
Report Number1221934-2022-01758
Device Sequence Number12093947
Product Code NBH
UDI-Device Identifier10886705012312
UDI-Public10886705012312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number251723
Device Catalogue Number251723
Device Lot Number8L67350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2022
Initial Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown